Turmeric and Atripa
Nov 24, 2010
Is it ok to take Turmeric supplements with Atripla? I've heard that turmeric boosts the Cytochrome P450 system. Could this reduce the half-life of the components in Atripla?
Response from Dr. Henry
Good question. The components of tumeric can vary from product to product. Data is limited. If any reader is aware of a published reference looking at tumeric and efavirenz or Atripla please post. I would generally not expect a clinically significant interatction but would inform your HIV provider so he/she can monitor. See below from Wikipedia entry on tumeric:
Turmeric is currently being investigated for possible benefits in Alzheimer's disease, cancer, arthritis, and other clinical disorders.
In the latter half of the 20th century, curcumin was identified as responsible for most of the biological effects of turmeric. According to a 2005 article in the Wall Street Journal, research activity into curcumin and turmeric is increasing, with supplement sales increased 35% from 2004. The U.S. National Institutes of Health currently has registered 19 clinical trials underway to study use of dietary turmeric and curcumin for a variety of clinical disorders (dated February 2010).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore On Penis An Early Sign Of HIV?
- Runny Nose Could I Have Acute HIV Infection
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Can Selenium Sulfide Help With Flat Warts Hpv?
- How Long Before Symptoms Of Std Show Up?
- Just Because The Vagina Is Burning Doesn't Mean You Have An Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.